Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 27, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 15, 2021, 8:10 PM CDT for Jim Wells County, Nueces County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2021, 8:10 PM CDT (01:10 UTC)
- Expired
- May 15, 2021, 8:39 PM CDT
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jim Wells County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 52 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1633 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
985
WUUS54 KCRP 160110
SVRCRP
TXC249-355-160200-
/O.NEW.KCRP.SV.W.0027.210516T0110Z-210516T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
810 PM CDT Sat May 15 2021
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
West central Nueces County in south central Texas...
Northwestern Jim Wells County in south central Texas...
* Until 900 PM CDT.
* At 809 PM CDT, a severe thunderstorm was located near Alfred, or 9
miles north of Alice, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Alice, Orange Grove, Tecalote, Alfred-South La Paloma, Alice Acres,
Alfred, Agua Dulce and Lake Alice.
This includes US Highway 281 between mile markers 662 and 676.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2793 9816 2795 9791 2770 9784 2769 9812
TIME...MOT...LOC 0109Z 335DEG 17KT 2790 9803
HAIL...1.25IN
WIND...60MPH
$$
TMT2 follow-up statements
459
WWUS54 KCRP 160128
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
828 PM CDT Sat May 15 2021
TXC249-355-160200-
/O.CON.KCRP.SV.W.0027.000000T0000Z-210516T0200Z/
Nueces TX-Jim Wells TX-
828 PM CDT Sat May 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WEST CENTRAL NUECES AND NORTHERN JIM WELLS COUNTIES...
At 827 PM CDT, a severe thunderstorm was located over Alfred, or 8
miles north of Alice, moving south at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alice, Orange Grove, Tecalote, Alfred-South La Paloma, Alice Acres,
Alfred, Agua Dulce and Lake Alice.
This includes US Highway 281 between mile markers 662 and 676.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2793 9816 2795 9791 2770 9784 2769 9812
TIME...MOT...LOC 0127Z 342DEG 7KT 2788 9802
HAIL...1.25IN
WIND...60MPH
$$
TMT104
WWUS54 KCRP 160139
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
839 PM CDT Sat May 15 2021
TXC249-355-160148-
/O.CAN.KCRP.SV.W.0027.000000T0000Z-210516T0200Z/
Nueces TX-Jim Wells TX-
839 PM CDT Sat May 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NUECES AND
NORTHWESTERN JIM WELLS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2793 9816 2795 9791 2770 9784 2769 9812
TIME...MOT...LOC 0137Z 335DEG 17KT 2783 9799
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:30 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 15, 6:30 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 630 PM CDT Sat May 15 2021 .AVIATION...00Z Update VCT/CRP currently at MVFR with ALI/COT/LRD at VFR as initial MCS moves off to the east. Confidence remains low in regards to precipitation, with model runs continuing to tell different stories for tonight into tomorrow morning. Current thoughts are that there will be a break in precipitation once this initial system moves offshore. Another system is progged to move into the region from Mexico overnight tonight, bringing another round of scattered showers and thunderstorms from west to east. Could see ALI/COT/LRD drop to IFR ceilings periodically overnight as this system moves through. Moderate winds out of the SE gusting to near 25 kts will be in place for much of the 00Z period. Can expect vsbys to drop to MVFR with shower and thunderstorms over terminals. && .PREV DISCUSSION... /Issued 403 PM CDT Sat May 15 2021/ SHORT TERM (Tonight through Sunday)... The previous mentioned shortwave has now broadened out instead of shifting completely east of the area. This has allowed convection to remain nearly stationary north of our area and over Deep South Texas around Brownsville. In the meantime, scattered showers and thunderstorms have developed over the northern Brush Country and Coastal Plains. Expect scattered showers and thunderstorms to continue through tonight but confidence is very low on exactly where, when, and how much. There are a number of meso-models that bring a large MCS through the area tonight leading to heavy rainfall accumulations... Although the latest 18Z HRRR shows very little to nothing tonight (*throws hands in air*). Here's a look at the mesoanalysis as of 18Z this afternoon: lapse rates are surprisingly poor, near moist adiabatic (5.5-7C/km), CAPE ranging from 2000-3000 J/kg, DCAPE < 500 J/kg, moisture convergence less than 15, an 850-300mb SE MCS motion, shear is relatively weak with the exception of western Brush Country of over 40 knots 0-6km bulk shear. The BRN is greater than 40 in most areas which tends to favor MCS development. The big concern is will there be lift support aloft? and will convection last passing over from Mexico? If any of these take place, our rain chances will significantly increase. PWATs aren't super impressive either, this morning's sounding recorded 1.45" (less than 75th percentile) but most likely have increased since. Looking at the satellite derived total precipitable water, PWATs near 2.0" may be in place over the coastal bend. The 00Z weather balloon launch this evening will be useful in determining the environmental conditions. SSE winds aloft at 850mb also helps reduce the strength of the cap. Considering all the above, there is still heavy rain potential. Looking at the latest Flash Flood Guidance, flooding may occur with 3-hr accumulations of 3.0-3.5" across the majority of the Brush Country and Coastal Plains, up to 4.0-4.5" over the Victoria Crossroads. Of course flash flooding can happen more quickly over urban areas. The SPC has included a SLIGHT severe risk over La Salle and Webb Counties, while the rest of South Texas is under a MARGINAL risk. In addition, the WPC has the western half of the CWA in a SLIGHT excessive rainfall risk. The greatest threat for tonight will be heavy rainfall, damaging winds, and large hail. Unfortunately the uncertainty and heavy rainfall potential does not end tonight. Many meso-models suggest an MCS over the Hill Country associated with another shortwave, passing over the northern counties and Victoria Crossroads Sunday morning, with most of the activity to our east by Sunday afternoon. The SPC has majority of the CWA, with the exception of the Coastal Bend, in a marginal risk for severe storms. Confidence is still low as well on Sunday, kept scattered showers and thunderstorms through much of the area with a greater focus on the northeastern counties and Victoria Crossroads. However, a general downward trend in convection is likely by Sunday afternoon. LONG TERM (Sunday Night through Saturday)... The active pattern hasn't given up yet. Early in the period, quasi zonal flow in the mid to upper levels should keep things fairly quiet Sunday night and Monday, though a few showers will be possible around the VCT area. By Tuesday, low pressure in the upper levels will dig a trough into the sub tropical jet while a mid-level low also approaches the region. Shortwaves begin affecting the region by Tuesday and will increase rain chances once again. Best rain chances should be Wednesday into Thursday as the mid-level low opens up and pushes more energy deeper into the region. The pattern is very fluid and confidence in timing and location of convection through mid-week is fairly low, but confidence that showers and storms will happen somewhere most days is fairly good. Rainfall totals of a couple inches area wide are possible, which will be fine if it is spread over a few days. That said, PWATS potentially as high as 2 inches on Wednesday would be sufficient to produce some heavy downpours. Near normal temperatures Monday and Tuesday should drop to below normal with the increase in convection and decrease in 850 mb temps mid and late week. MARINE... Breezy onshore flow will continue, resulting in Small Craft Exercise Caution conditions through Sunday. Winds may briefly touch small craft advisory conditions. Isolated to scattered showers and thunderstorms are expected late tonight through Sunday as mid level disturbance move across the waters. A few storms could be strong. Chances for showers and thunderstorms will persist through the week as a series of upper level disturbances pass through. Moderate to strong onshore flow will lead to periods of Small Craft Exercise Caution and Small Craft Advisory conditions through the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 73 82 75 85 77 / 50 50 20 10 10 Victoria 72 80 74 86 75 / 50 50 40 40 10 Laredo 73 93 75 98 76 / 40 20 10 0 10 Alice 73 87 75 90 76 / 50 50 20 10 10 Rockport 75 82 76 85 77 / 50 50 30 20 10 Cotulla 73 92 74 97 75 / 50 40 10 10 10 Kingsville 74 85 75 89 77 / 50 50 20 10 0 Navy Corpus 75 83 76 84 77 / 40 50 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && HAA/72...AVIATION
Hazardous weather outlook, May 15, 3:46 AM CDT, 16 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 346 AM CDT Sat May 15 2021 TXZ229>234-239>247-342>347-442-443-447-160900- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 346 AM CDT Sat May 15 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected. A few storms could be strong to severe. Heavy rainfall is expected which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will be possible daily through next week. A few storms could become strong to severe, along with a threat of locally heavy rainfall. There is a MODERATE risk of rip currents Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-160900- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 346 AM CDT Sat May 15 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected tonight. A few storms could be strong. Small Craft Exercise Caution conditions are expected, with periods of Small Craft Advisory conditions possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will be possible daily from Saturday through next week. A few storms could become strong to possibly severe. Small Craft Advisory conditions may be possible on and off through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 15, 4:35 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
435 PM CDT Sat May 15 2021
TXZ230-231-152215-
Live Oak-McMullen-
435 PM CDT Sat May 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND
NORTHWESTERN LIVE OAK COUNTIES...
At 433 PM CDT, a strong thunderstorm was located over Choke Canyon
Reservoir, moving southeast at 15 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Three Rivers, Choke Canyon Reservoir, Calliham, Oakville, Crowther,
Simmons, Ray Point, Esseville and Whitsett.
This includes the following highways...
Interstate 37 between mile markers 65 and 83.
US Highway 281 between mile markers 618 and 626.
LAT...LON 2850 9799 2824 9837 2850 9857 2864 9834
2861 9833 2872 9818
TIME...MOT...LOC 2133Z 324DEG 15KT 2855 9832
TMTSpecial weather statement, May 15, 5:41 PM CDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 541 PM CDT Sat May 15 2021 TXZ230-231-152315- Live Oak-McMullen- 541 PM CDT Sat May 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCMULLEN AND WEST CENTRAL LIVE OAK COUNTIES... At 540 PM CDT, a strong thunderstorm was located near Simmons, or 10 miles south of Choke Canyon Reservoir, moving southeast at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Simmons. This includes the following highways... US Highway 281 near mile marker 634. US Highway 59 between mile markers 724 and 728. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2836 9848 2847 9831 2830 9810 2814 9840 TIME...MOT...LOC 2240Z 326DEG 15KT 2836 9835 TMT
Special weather statement, May 15, 7:02 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
702 PM CDT Sat May 15 2021
TXZ231-241-244-160030-
Live Oak-Jim Wells-Inland San Patricio-
702 PM CDT Sat May 15 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SAN PATRICIO...
NORTHWESTERN JIM WELLS AND SOUTH CENTRAL LIVE OAK COUNTIES...
At 700 PM CDT, a strong thunderstorm was located over Annarose, or 17
miles south of George West, moving southeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mathis, Orange Grove, Lake City, Midway, Lagarto, Westdale, Sandia,
Annarose, Rancho De La Parita, Alfred, Alfred-South La Paloma,
Lakeside, Lake Corpus Christi and Pernitas Point.
This includes the following highways...
Interstate 37 between mile markers 34 and 36.
US Highway 281 between mile markers 642 and 664.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2783 9803 2802 9824 2806 9824 2806 9826
2821 9811 2810 9778
TIME...MOT...LOC 0000Z 308DEG 16KT 2808 9814
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:02 PM CDT | Special Weather Statement | CRP | Jim Wells | 28 min |
| May 15, 7:25 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak, San Patricio | 50 min |
| May 15, 8:18 PM CDT | River Flood Warning | CRP | Live Oak | 14 hr |
| May 15, 8:53 PM CDT | Small Craft Advisory | CRP | 16 hr | |
| May 15, 9:33 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 117 min |
| May 15, 9:45 PM CDT | Special Marine Warning | CRP | 60 min | |
| May 15, 10:41 PM CDT | Special Marine Warning | CRP | 49 min | |
| May 15, 11:30 PM CDT | Special Marine Warning | CRP | 30 min | |
| May 15, 11:34 PM CDT | Special Marine Warning | CRP | 26 min | |
| May 16, 2:05 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 15 hr |
| May 16, 4:43 AM CDT | Special Weather Statement | CRP | Duval | 32 min |
| May 16, 5:21 AM CDT | Special Weather Statement | CRP | Kleberg | 24 min |
| May 16, 5:46 AM CDT | Special Weather Statement | CRP | Kleberg | 44 min |
| May 16, 5:51 AM CDT | Special Weather Statement | CRP | Kleberg | 39 min |
| May 16, 6:28 AM CDT | Special Weather Statement | CRP | Kleberg | 47 min |
| May 16, 6:49 AM CDT | Special Marine Warning | CRP | 41 min | |
| May 16, 7:14 AM CDT | Special Weather Statement | CRP | Kleberg | 31 min |
| May 16, 7:24 AM CDT | Areal Flood Advisory | CRP | Kleberg | 3 hr |
| May 16, 8:02 AM CDT | Special Weather Statement | CRP | McMullen | 28 min |
| May 16, 8:30 AM CDT | Special Weather Statement | CRP | McMullen | 30 min |
| May 16, 8:35 AM CDT | Special Marine Warning | CRP | 25 min | |
| May 16, 8:37 AM CDT | Special Weather Statement | CRP | Bee | 38 min |
| May 16, 8:49 AM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
| May 16, 9:11 AM CDT | Special Weather Statement | CRP | McMullen | 49 min |
| May 16, 9:14 AM CDT | Special Weather Statement | CRP | Bee | 46 min |
| May 16, 9:39 AM CDT | Special Weather Statement | CRP | Jim Wells | 36 min |
| May 16, 9:51 AM CDT | Special Weather Statement | CRP | Bee | 39 min |
| May 16, 10:22 AM CDT | Special Weather Statement | CRP | Jim Wells | 38 min |
| May 16, 10:28 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Refugio, San Patricio | 30 min |
| May 16, 10:37 AM CDT | Areal Flood Advisory | CRP | Aransas, Nueces, Refugio, San Patricio | 113 min |
| May 16, 10:39 AM CDT | Special Weather Statement | CRP | Refugio | 36 min |
| May 16, 10:51 AM CDT | Areal Flood Advisory | CRP | Bee | 114 min |
| May 16, 10:58 AM CDT | Special Weather Statement | CRP | Jim Wells, San Patricio | 32 min |
| May 16, 11:08 AM CDT | Special Marine Warning | CRP | 37 min | |
| May 16, 11:09 AM CDT | Tornado Warning | CRP | Aransas, San Patricio | 21 min |
| May 16, 11:20 AM CDT | Special Weather Statement | CRP | Victoria | 40 min |
| May 16, 11:32 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Refugio | 3 hr |
| May 16, 11:35 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 3 hr |
| May 16, 11:41 AM CDT | Areal Flood Advisory | CRP | Victoria | 3 hr |
| May 16, 11:54 AM CDT | Special Marine Warning | CRP | 36 min | |
| May 16, 12:07 PM CDT | Special Weather Statement | CRP | Nueces | 23 min |
| May 16, 12:09 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 9 min |
| May 16, 12:27 PM CDT | Special Weather Statement | CRP | Aransas, Calhoun | 33 min |
| May 16, 12:36 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 12:53 PM CDT | Special Marine Warning | CRP | 112 min | |
| May 16, 1:01 PM CDT | Areal Flood Advisory | CRP | Nueces | 59 min |
| May 16, 1:16 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Nueces | 119 min |
| May 16, 1:33 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 2:10 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 16, 2:45 PM CDT | Areal Flood Warning | CRP | Aransas, Bee, Goliad, Refugio | 2 hr |
| May 16, 2:48 PM CDT | Areal Flood Warning | CRP | Duval, Jim Wells | 117 min |
| May 16, 3:37 PM CDT | Special Marine Warning | CRP | 23 min | |
| May 16, 3:40 PM CDT | River Flood Warning | CRP | Bee | 29 hr |
| May 16, 3:42 PM CDT | Areal Flood Warning | CRP | Aransas, Nueces | 2 hr |
| May 16, 3:48 PM CDT | Areal Flood Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 117 min |
| May 16, 3:54 PM CDT | Special Marine Warning | CRP | 66 min | |
| May 16, 4:44 PM CDT | Special Weather Statement | CRP | Duval | 31 min |
| May 16, 5:01 PM CDT | Special Marine Warning | CRP | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.